Texas, 2004

Flash Flood in Texas, June 20, 2004

June 20, 2004 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 20, 1:00 PM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Jun 20, 1:00 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 PM CDT SUN JUN 20 2004

.DISCUSSION...
ISOLATED CONVECTION BEGINNING TO FIRE OFF THIS AFTERNOON...BUT
INSTABILITY NOT SO GREAT...SO DO NOT EXPECT MUCH IN WAY OF STRONG
STORMS THIS EVENING. LEFT IN CHANCE POPS OVER RED RIVER VALLEY AS
OUTFLOW FROM MCS GENERATING SCATTERED CONVECTION THAT WILL REACH
THAT AREA LATE THIS AFTERNOON. NEXT FRONT REACHING CWA ON TUESDAY.
THIS BOUNDARY WILL STALL OUT AND MAY SEE SOME WIDESPREAD COVERAGE
ON WEDNESDAY. PUT IN LIKELY POPS SOUTH...AND BROUGHT TEMPS DOWN WELL
INTO THE 80S. VORTEX NORTH OF GREAT LAKES WILL KEEP GENERAL PATTERN
IN PLACE...WITH FAIRLY HIGH CHANCES OF RAIN....AND SOMEWHAT COOLER
TEMPS...AROUND INTO AT LEAST PART OF THE UPCOMING WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  71  92  74  90 /  20  20  20  40
MLU  70  90  72  90 /  20  30  20  50
TXK  71  92  74  88 /  30  20  20  50
TYR  72  94  74  90 /  20  20  20  40
LFK  72  93  73  91 /  20  20  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

VII
Hazardous weather outlook, Jun 20, 11:00 AM CST, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUN 20 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-211100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUN 20 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON MUCH OF THE AREA AS A FRONTAL BOUNDARY LINGERS ACROSS THE
SOUTHERN SECTIONS OF THE REGION. IN ADDITION...AN AREA OF
THUNDERSTORMS OVER CENTRAL OKLAHOMA MAY MOVE NEAR THE RED RIVER
VALLEY REGION BY EVENING. THE MAIN THREAT WITH STORMS IS THAT OF
BRIEF HEAVY RAINFALL. HOWEVER...ISOLATED STRONG STORMS THAT DEVELOP
COULD PRODUCE BRIEF DAMAGING WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON INTO THE WORK WEEK AS
ANOTHER FRONTAL SYSTEM WILL MOVE INTO THE AREA ON TUESDAY IN
CONJUNCTION WITH MULTIPLE UPPER DISTURBANCES WHICH WILL MOVE OVER
THE AREA DURING THE LATTER HALF OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR
TONIGHT.

The radar

The Shreveport radar (KSHV), 118 km away, was scanning. The volume nearest the first event began at 00:30 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Nacogdoches

When
June 20, 6:30 PM CST to 8:45 PM CST
Where
Nacogdoches County, Nacogdoches
Reported by
LAW ENFORCEMENT
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Streets closed in town due to excessive heavy rainfall.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404553.